Can Dandruff Or Nizoral Cause Hair Loss?

June 19th, 2011

Q: Can dandruff cause hair loss? I have a lot of dandruff and use the Nizoral Shampoo for it. And can the Nizoral be a reason I am losing my hair? — K.P., Suffern, NY

A: Dandruff (the medical term is seborrhea) does not cause hair loss as it is a condition that involves scaling and redness on the surface of the scalp and does not involve the growth parts of the hair follicle that lie deeper in the skin. Although Nizoral is an ineffective treatment for hair loss (it is sometimes prescribed for this) it will not cause hair loss.

Related Posts:

Rating:  1 Star2 Stars3 Stars4 Stars5 Stars   3.00 stars from 4 vote(s)

Topic:  

Tags:  , , , , ,
Posted by Robert M. Bernstein M.D. on June 19th, 2011 at 3:29 pm


Browse Hair Restoration Answers by topic:









© 2005-2016 Bernstein Medical, P.C. All Rights Reserved.

ARTAS, ARTAS Hair Studio, and RESTORATION ROBOTICS logo are among the trademarks and/or registered trademarks of Restoration Robotics, Inc. in the United States and/or other countries.